Texas, 2006Tornado and Hail in Texas, March 19, 2006
March 19, 2006 · NWS EWX · 3 events in 1 county or zone
1 thunderstorm wind, 1 hail, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3.5 million
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Mar 19, 8:42 PM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Mar 19, 8:42 PM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
842 PM CST SUN MAR 19 2006
.UPDATE...
UPDATED FORECAST TO INCLUDE NEW TORNADO WATCH #99...WHICH COVERS
ALL BUT 3 OF OUR COUNTIES AND IS VALID THROUGH 4 AM CST. ALSO
ADDED WIND GUSTS TO FORECAST FOR TOMORROW...MAY REQUIRE A WIND
ADVISORY.
NEW SUITE OF PRODUCTS OUT SHORTLY.
&&
.PREV DISCUSSION... (ISSUED 533 PM CST SUN MAR 19 2006)
AVIATION...
SURFACE BOUNDARY ACROSS THE HILL COUNTRY WILL SLOWLY MOVE NORTH
THROUGH THE EVENING. VFR AND MVFR CIGS WILL PREVAIL THIS EVENING. ALL
LOCATIONS WILL SEE SHOWERS AND THUNDERSTORMS MAINLY DURING THE
PERIOD FROM 00Z-06Z. THE FRONT WILL MOVE THROUGH THE AREA ON
MONDAY MORNING BY 12Z WITH WINDS SHIFTING TO W-NW 15 TO 25 AND
GUSTY.
PREV DISCUSSION... (ISSUED 257 PM CST SUN MAR 19 2006)
DISCUSSION...
THIS AFTERNOON THE QUASI-STATIONARY FRONT EXTENDED FROM GIDDINGS
WESTWARD TO PANDALE. ELEVATED CONVECTION CONTINUED NORTH OF THE
FRONTAL BOUNDARY THIS AFTERNOON. SEVERE WEATHER IS EXPECTED ACROSS
THE REGION TONIGHT WHEN THE UPPER TROF CURRENTLY LOCATED OVER THE
DESERT SOUTHWEST KICKS OUT TO THE EAST NORTHEAST OVERNIGHT. LARGE
SCALE ASCENT ASSOCIATED WITH THE APPROACHING UPPER TROF WILL BREAK
THE MID-LEVEL CAP OVER THE CWFA TONIGHT. LINE OF TSTMS WILL DEVELOP
OVER THE TRANS PECOS REGION LATE THIS AFTERNOON/EVENING ALONG AND
AHEAD OF A DRYLINE/PACIFIC COLD FRONT. THE LINE OF STORMS WILL
TRAVERSE THE CWFA OVERNIGHT AND EVOLVE INTO A MCS BEFORE EXITING
THE EASTERN COUNTIES AROUND NOON MONDAY. THE MAJORITY OF THE CWFA
IS IN THE SPC SLIGHT RISK AREA OVERNIGHT. WILL INCLUDE SEVERE IN
THE FCST FOR TONIGHT. GUSTY WEST WINDS AND LOWERING DEWPOINTS WILL
FOLLOW THE FROPA. A FIRE WEATHER WATCH CONTINUES FOR MONDAY.
THE REMAINDER OF THE WORK WEEK LOOKS QUIET AND FOR THE MOST PART
DRY. ANOTHER SHORT WAVE WILL MOVE EAST ACROSS THE CENTRAL PLAINS
ON WEDNESDAY. THIS FEATURE WILL DRAG A WEAK FRONT INTO THE CWFA ON
THURSDAY SHIFTING THE WINDS AROUND TO THE NORTHEAST. A FEW SHOWERS
MAY DEVELOP OVER THE SOUTHERN COUNTIES WEDNESDAY NIGHT AS GULF
MOISTURE IS ADVECTED NORTHWARD WITH THE APPROACH OF THE SHORT WAVE
TROF. DEVELOPING SFC RIDGE WILL KEEP GULF MOISTURE AT BAY THURSDAY
THRU SATURDAY.
LOCAL STUDY INDICATED THAT GFS(X) MOS CONTINUED A COLD BIAS...SO
FCST TEMPS WILL FOLLOW THE WARMER NAM TONIGHT AND MONDAY.
EWX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM 6 AM MONDAY TO 6 PM MONDAY FOR THE
FOLLOWING COUNTIES: ATASCOSA... BANDERA... BEXAR... DIMMIT...
EDWARDS... FRIO... KERR... KINNEY... MAVERICK... MEDINA... REAL...
UVALDE... VAL VERDE... AND ZAVALA.
FIRE WEATHER WATCH FROM 11 AM MONDAY TO 6 PM MONDAY FOR THE
FOLLOWING COUNTIES: BASTROP... BLANCO... BURNET... CALDWELL...
COMAL... DE WITT... FAYETTE... GILLESPIE... GONZALES...
GUADALUPE... HAYS... KARNES... KENDALL... LAVACA... LEE... LLANO...
TRAVIS... WILLIAMSON... AND WILSON.
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM 6 AM MONDAY TO 6 PM MONDAY FOR THE
FOLLOWING COUNTIES: ATASCOSA... BANDERA... BEXAR... DIMMIT...
EDWARDS... FRIO... KERR... KINNEY... MAVERICK... MEDINA... REAL...
UVALDE... VAL VERDE... AND ZAVALA.
FIRE WEATHER WATCH FROM 11 AM MONDAY TO 6 PM MONDAY FOR THE
FOLLOWING COUNTIES: BASTROP... BLANCO... BURNET... CALDWELL...
COMAL... DE WITT... FAYETTE... GILLESPIE... GONZALES...
GUADALUPE... HAYS... KARNES... KENDALL... LAVACA... LEE... LLANO...
TRAVIS... WILLIAMSON... AND WILSON.
&&
11/03/DC/JB
Hazardous weather outlook, Mar 19, 12:16 PM CST, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1216 PM CST SUN MAR 19 2006
TXZ171>173-183>194-202>209-217>225-228-201200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1216 PM CST SUN MAR 19 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
LATER THIS AFTERNOON AND TONIGHT ADDITIONAL SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP. THERE CONTINUES TO BE A
SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND
TONIGHT. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS...ALONG WITH ISOLATED TORNADOES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A FIRE WEATHER WATCH REMAINS IN EFFECT FOR MONDAY DUE TO STRONG
WINDS AND LOW HUMIDITIES. RED FLAG CONDITIONS COULD LINGER INTO
MONDAY NIGHT AND TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL LIKELY NEED TO BE ACTIVATED LATER THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Mar 19, 6:40 PM CST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
640 PM CST SUN MAR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 10 S LOMA ALTA 29.77N 100.77W
03/19/2006 M1.75 INCH VAL VERDE TX LAW ENFORCEMENT
GOLF BALL SIZE HAIL HWY 277.
&&
DCLocal storm report, Mar 19, 8:42 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
842 PM CST SUN MAR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM TSTM WND DMG 4 W LEAKEY 29.72N 99.83W
03/19/2006 REAL TX STORM CHASER
FM 337 TREE LIMBS 10 TO 15 FEET LONG AND 6 TO 8 INCHES IN
DIAMETER DOWN. LOTS OF DEBRIS.
&&
DCLocal storm report, Mar 19, 9:22 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
922 PM CST SUN MAR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM HAIL 7 S KERRVILLE 29.94N 99.14W
03/19/2006 M1.75 INCH KERR TX TRAINED SPOTTER
0909 PM HAIL CENTER POINT 29.93N 99.03W
03/19/2006 M2.75 INCH KERR TX LAW ENFORCEMENT
GOLF BALL TO BASEBALLSIZE HAIL.
0915 PM HAIL COMFORT 29.97N 98.90W
03/19/2006 M2.75 INCH KENDALL TX LAW ENFORCEMENT
&&
DCEvent by event
1 thunderstorm wind, 1 hail, 1 tornado. Local standard time, as filed.
Thunderstorm Wind, Uvalde
- When
- March 19, 10:00 PM CST to 10:30 PM CST
- Where
- Uvalde County, 5 mi SW of Uvalde
- Measured
- 75 kt (86 mph) estimated gust
- Property damage
- $2.0 million
- Reported by
- NWS STORM SURVEY
- Coordinates
- 29.167, -99.867
During the late evening, a severe thunderstorm struck just south of the Uvalde downtown area. The damage began five miles southwest of Uvalde and continued south of the town to 7 miles east of the Uvalde airport. The most widespread of the damage was southwest of the city in the Uvalde estates area. Nearly all debris was reported by emergency management to have blown toward the east in an area approximately 3 miles wide and 5 miles long. Damage in this area included damage to about 100 homes and mobile homes. Many of the mobile homes were overturned or rolled and destroyed, with some of the damage occurring while occupants were still inside their mobile homes. Scores of roofs were damaged or destroyed and hundreds of trees were knocked over, with pieces of sheet metal, aluminum, tree branches and broken glass everywhere. Miraculously, there were no deaths and no serious injuries. The type of damage and the fact that nearly all the debris was blown toward the east indicates that nearly all of this damage was due to severe thunderstorm winds. Wind speeds in this event were estimated to be between 80 and 90 mph. This wind damage became spotty as the storm continued eastward...moving just south of the Uvalde downtown area.
Hail, Uvalde
- When
- March 19, 10:15 PM CST to 10:30 PM CST
- Where
- Uvalde County, Uvalde
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.217, -99.800
Tornado, Uvalde
- When
- March 19, 10:20 PM CST to 10:25 PM CST
- Where
- Uvalde County, 5 mi E of Uvalde
- Rating
- F2
- Path length
- 2 mi
- Path width
- 50 yd
- Property damage
- $1.5 million
- Reported by
- NWS STORM SURVEY
- Coordinates
- 29.217, -99.717
The most severe level of damage was located approximately 5 miles to the east of the Uvalde airport along Agape Road. This was due to a combination of both severe thunderstorm winds and a strong tornado. The wind damage, which had ended just south of Uvalde, once again was observed beginning just west of the Agape area by the team. The damage continued toward the east nearly one quarter mile to the Agape compound. Roof damage was noted at the first buildings, along with widespread damage to trees. Continuing to the east, the team found a mobile home that had been completely destroyed with the debris deposited about 30 yards to the south. This was the first time damage had been thrown in any direction except to the east and is believed to be just east of the starting point of the tornado. About 50 yards further to the east, an asphalt road was observed to have chunks of the topping removed and tossed toward the southeast. Very nearby, a large three-story concrete and steel-beam gymnasium valued at one million dollars had been gutted by the storm. The windward, west side was not blown inward as would have occurred with severe thunderstorm winds. Instead, it was pulled outward. A 40-foot steel beam had been bolted in a dozen different places to the building. The beam was pulled from the building and thrown back 15 feet to the northwest. Although many of the supporting steel beams held, several were pulled away and tossed. Concrete blocks, filled solid with concrete in their construction, had been ripped out of the building and lay tossed and strewn over the area. Much of the wall structure was destroyed. Pieces of sheet metal were strewn to the east and southeast for nearly one half mile. Additional damage to vegetation stretched for another 2 miles east of the gymnasium. Some of this damage was clearly due to severe thunderstorm winds and some of the damage was due to the tornado. Based on the level of damage of the mobile home and the gymnasium, the tornado was rated F2. The path width was estimated at 50 yards and the path length was estimated at 2 miles. From the reports available, it is thought the tornado developed about 1020 pm CST and dissipated around 1025 pm CST. It is the strongest tornado in South Central Texas since the evening of October 12, 2001, when an F3 tornado struck Stonewall, and an F2 tornado struck Hondo.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, March 19 to 20, 20061 death · $715,000 · 1 in hail · 24 events
- Avalanche in Washington, March 19, 20061 death · 1 injured · 1 event
- Winter Storm in Nebraska, March 19 to 21, 2006$700,000 · 7 events
- Winter Storm in Nebraska, March 19 to 21, 200628 events
- Winter Storm in Nebraska, March 19 to 20, 200626 events
- Hail in Texas, March 19, 2006$20,000 · 1.75 in hail · 10 events
- Blizzard in Kansas, March 19 to 21, 200622 events
- Heavy Snow in New York, March 19, 2006$15,000 · 3 events
- Flash Flood and Hail in New Mexico, March 19, 2006$5,000 · 1.5 in hail · 11 events
- Winter Storm in South Dakota, March 19 to 21, 200610 events
- Winter Storm in South Dakota, March 19 to 20, 20069 events
- Heavy Snow in Montana, March 19, 20068 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5489792, 5489715, 5489793.